Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 42, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 10, 2008, 3:40 PM MDT for Otero County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2008, 3:40 PM MDT (21:40 UTC)
- Expired
- Aug 10, 2008, 4:19 PM MDT
- In force
- 39 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:14 PM MDT, 26 minutes earlier.
Area forecast discussion, Aug 10, 3:14 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 314 PM MDT SUN AUG 10 2008 .SYNOPSIS... UPPER LEVEL HIGH PRESSURE WILL CONTROL OUR WEATHER FOR THE NEXT COUPLE OF DAYS...BUT THERE WILL CONTINUE TO BE ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. BY THE END OF THE WEEK THE HIGH WILL BE GONE AND WE WILL CONTINUE TO SEE A CHANCE FOR THUNDERSTORMS. TEMPERATURES WILL RUN A FEW DEGREES ABOVE NORMAL FOR THE START OF THE WEEK AND THEN COOL A FEW DEGREES TO NEAR NORMAL FOR NEXT WEEKEND. && .DISCUSSION... A WEAK COLD FRONT IS DRAPED OVER THE SACS THIS AFTERNOON AND THAT IS GIVING A LITTLE EXTRA LIFT TO OUR THUNDERSTORMS. ALSO THE UPPER LEVEL HIGH IS A LITTLE FURTHER WEST SO WE HAVE SLIGHTLY STRONGER WINDS TO HELP MOVE STORMS TO THE SOUTH AND EAST...THOUGH THEY ARE STILL MOVING PRETTY SLOWLY. SO AGAIN TODAY WE MAY HAVE A THREAT FOR ISOLATED HEAVY RAINS AND WITH THE ADDED LIFT OF THE FRONT A FEW STORMS MAY APPROACH SEVERE LIMITS. FOR THE FIRST PART OF THE WEEK THE UPPER HIGH WILL KEEP SOME WHAT OF A LID ON CONVECTION...BUT ENOUGH MOISTURE WILL REMAIN TO GIVE US OUR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. TOWARD THE MIDDLE PART OF THE WEEK THE UPPER LEVEL HIGH WILL DRIFT OFF TO OUR NORTH AND WEST AND BY THE END OF THE WEEK WE WILL SEE THE HIGH UP OVER NEVADA...UTAH AND ARIZONA...THIS WILL GIVE US A MORE NORTHERLY FLOW WHICH ON THE ONE HAND WILL BEGIN TO FLUSH OUT THE MOISTURE...BUT IT WILL LET IN MORE VORT MAXES FROM THE NORTH SLIP TO THE SOUTH. FOR NOW I HAVENT MESSED WITH THE EXTENDED POPS AND HAVE KEPT EVERYTHING STATUS QUO UNTIL WE GET A BETTER HANDLE ON THE MODEL TRENDS. TEMPS SHOULD RUN A LITTLE ABOVE NORMAL FOR THE NEXT SEVERAL DAYS...BUT AS THE HIGH MOVES OFF WE WILL SEE OUR AFTERNOON TEMPS SLIP A FEW DEGREES BACK TOWARD SEASONAL NORMALS. && .AVIATION...11/00Z-12/00Z MAINLY VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. BUT ISOLATED THUNDERSTORMS MAY PRODUCE BRIEF MVFR AND IFR VISIBILITIES AND CEILINGS. IN ADDITION THE STORMS MAY PRODUCE SOME STRONG SURFACE WINDS AND MODERATE TO STRONG TURBULENCE. && .FIRE WEATHER... HIGH PRESSURE ALOFT WILL CONTINUE TO CONTROL OUR WEATHER FOR THE NEXT COUPLE OF DAYS...THAT WILL MEAN LIGHT SURFACE WINDS. BUT ENOUGH MOISTURE WILL CONTINUE UNDER THE HIGH TO GIVE US OUR AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES WILL RUN A FEW DEGREES ABOVE NORMAL THROUGH THE MIDDLE PART OF THE WEEK AND THEN CLOSER TO NORMAL BY THE END OF THE WEEK. WE SHOULD SEE GOOD RH RECOVERIES FOR MOST OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 74 96 72 97 73 / 30 20 20 20 20 SIERRA BLANCA TX 66 91 68 92 69 / 30 20 20 20 20 LAS CRUCES 70 96 69 97 70 / 30 20 20 20 20 ALAMOGORDO 68 92 68 93 69 / 30 30 30 20 20 CLOUDCROFT 51 72 52 73 53 / 40 30 30 30 30 TRUTH OR CONSEQUENCES 68 93 66 94 67 / 30 20 20 20 20 SILVER CITY 60 88 59 89 61 / 30 30 30 30 30 DEMING 68 92 67 94 68 / 30 30 30 20 20 LORDSBURG 68 97 65 97 67 / 30 30 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 15/15
Hazardous weather outlook, Aug 10, 12:22 PM MDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1222 PM MDT SUN AUG 10 2008 NMZ022>025-030>032-TXZ055-056-111830- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1222 PM MDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. SOME STORMS...ESPECIALLY IN THE SACS COULD PRODUCE SOME VERY HEAVY RAINFALL TOTALS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR EACH AFTERNOON THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT HAZARDOUS WEATHER TO THIS OFFICE OR LOCAL LAW ENFORCEMENT.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:47 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 43 min |
| Aug 10, 2:15 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Aug 10, 2:30 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 37 min |
| Aug 10, 4:22 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Aug 10, 2:48 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 3 hr |
| Aug 10, 3:51 PM MDT | Areal Flood Advisory | EPZ | El Paso | 114 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.